What Causes Pain And Burning Sensation In The Upper Abdomen While On Nexium?
As discussed in details below.
Thanks for your query.
Noted the history and understood your concerns.
Pain in upper abdomen, going to back and left shoulder blade as mentioned by you are due to GERD.
GERD means gastro-esophageal reflux disease, meaning the contents of stomach coming up the esophagus and throat thereby causing the symptoms that you have.
This is usually not associated with cancers although you have strong family history.
Investigations 2 years back were long ago and may not be of much significant after 2 days.
I would advise you the following in such a situation:
Continue Zantac or Nexium and if not much helpful change over to Pantoprazole or Omeprazole.
Also important are:
Domperidone at 8 hourly interval - may need a prescription.
Antacids, particularly when on empty stomach.
Avoidance of all the foods and beverages that instigate or enhance the problems.
Control of stress and/or anxiety is of utmost importance as it can instigate or enhance the symptoms.
Small frequent diet, early dinner and not sleeping immediately after dinner helps a lot.
If you have constipation/hard stools you can take stool softeners or laxative or high fibers in diet.
Also discuss about any further investigations like Barium study of esophagus and stomach,
Upper GI Endoscopy for knowing the exact position, cause and to know the effects of medication.